Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neurontin treatment for neuroopathy
Apr 15, 2003

I have been suffering from peripheral neuropathy for some time now -- specifically, very cold (not painful) feet. We've eliminated HAART meds as the cause (no "d" drugs). I've also had an ultrasound doppler to be sure this problem is not vascular. My doctor has now started me on neurontin which I'm hoping will solve my problem. But I understand that this drug has a checkered history and only limited success in treating neuropathy. Please tell me what you think of neurontin as a therapy for this problem. Thank you.

Response from Dr. Henry

I wouldn't say neurontin has a checkered history. It has demonstrated effectiveness in diabetic neuropathy. There are not many good published studies using neurontin in the setting of HIV-related neuropathy. Neurontin is widely used by many (including myself) with modest (though variable) results. Doses need to be high in many cases (i.e. 2400-3600mg/day). KH



Previous
re may combo
Next
Affect with Methadone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement